MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, information not provided, the best estimate date is (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that tecnis symfony toric lens (model # zxt150 21.5 diopter) was implanted on (b)(6) 2017, and is scheduled to be explanted on (b)(6) 2017 due to severe starburst on a (b)(6) female patient with prior history of astigmatism.Reportedly, the patient was doing well after the first surgery.Per follow up from the doctor, the lens was explanted on (b)(6) 2017, as planned and replaced with a non-amo lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/05/2018.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.The product is inspected by a qualified inspector using a 12x magnification.Visual inspection of the return sample shows the product is damaged, most probably to make explant possible.It can be seen that the optic body is being cut in and that there are scratches.Investigation of the return sample and the condition of the return sample do not suggest the scratches were introduced during manufacturing.The reported complaint was not confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7077558
Report Number9614546-2017-01192
Device Sequence Number939703
Product Code POE
UDI-Device Identifier05050474605237
UDI-Public(01)05050474605237(17)220628
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/28/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 11/05/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR